Can you overdose on Xanax is a question that may be asked by people who aren’t familiar with the medication or addiction. Those who begin abusing the medication may ask the question because they want to know how dangerous it can be. You also may be the loved one of someone who has been abusing Xanax, and you’re worried about them. A Xanax addiction can form in many ways, and the reality is that it can be extremely dangerous.
Doctors typically prescribe Xanax to people with different types of anxiety disorders, and it can help. Many people who struggle with moderate to severe anxiety have issues functioning. A severe anxiety disorder can keep someone from maintaining a job or relationships. Although Xanax can be helpful, it can also become highly addictive and take control of a person’s life.
What is an Anxiety Disorder?
Some may ask, “ Can you overdose on Xanax when it’s prescribed for an anxiety disorder?” First, it’s important to understand what anxiety is and why this type of medication is prescribed in the first place. Everyone experiences some form of anxiety or another, but typically it just comes in the form of stress. Stress is part of everyday life, and it’s something that’s part of human evolution to help us survive.
The amygdala is part of the brain that’s triggered when anxiety pops up, and it is where our fight, flight or freeze response comes from. This was a crucial part of human evolution survival for our ancestors during conflict or hunting. When a danger is present, the amygdala activates and a person goes through many changes. The different changes that occur were all meant to help us survive in the face of danger.
Some of the changes that occur include:
- Larger pupils for better vision
- Adrenaline to increase energy
- Sweat to cool down the body
- Increased heart rate to pump more blood through the system
- Faster thinking to make quick decisions.
The amygdala should deactivate when the danger or threat dissipates, but it’s different for someone with anxiety. When a person is struggling with an anxiety disorder, this part of the brain stays active. Sometimes, this part of the brain triggers when there is no immediate threat present. This is a general anxiety disorder. Although we no longer hunt our food, a person can become overly stressed by social situations, money issues or the future.
Ask Your Doctor Can You Overdose on Xanax
Before you begin taking this medication, you should always talk to a doctor about the potential risks and dangers. One of the questions should be, “ Can you overdose on Xanax ?” Each person is different, and it may take a different amount, but you can overdose on Xanax. This medication is a benzodiazepine, which is a depressant that slows down the nervous system.
The risk of overdose may vary from person to person, but the wrong amount or mixture with another substance can cause overdose. Xanax is also a narcotic medication, which means that it can become addictive. The person who is taking the medication may get a different experience that doesn’t calm them down, but it gives them a euphoric feeling instead. Eventually, the person may begin exceeding their dosage or mixing the medication with alcohol or other drugs. A detox program can evaluate whether you have an addiction to Xanax and are at risk of overdose.
Can You Overdose on Xanax from Abusing the Medication?
The first sign of prescription drug addiction is when a person begins abusing the medication. Xanax helps balance out the part of the brain that activates the stress response, but it can be dangerous. When a person begins taking more than what’s prescribed to get a certain type of high, they’ve started to abuse the drug. A doctor prescribes a specific dosage to a person based on a variety of different factors to keep the person safe.
Many people who overdose from Xanax aren’t doing so intentionally, but they don’t realize how dangerous the drug is. There are many cases where a person accidentally overdoses on the medication by taking more than prescribed or by drinking alcohol with the drug. Once a dependency happens, the part of the brain that logically understands danger isn’t working. A person who begins abusing the medication disregards the warnings on the prescription label.
Why is Xanax so Dangerous?
It’s also important to know what happens to you when you’re asking, can you overdose on Xanax . Whether the person is taking the drug orally or snorting the drug, there is a risk of an overdose. Xanax already causes symptoms of drowsiness because it depresses the nervous system. When taken in excess, it can cause shallow breathing, dizziness and poor judgement.
Those who overdose on Xanax may not even realize what’s happening to them because it seems like a normal symptom. What often happens is that the medication makes a person extremely tired and their breathing slows to a dangerous level. This also slows down the heartbeat as well, so a person’s body isn’t doing what it’s supposed to do. A person can fall asleep while on the drug and stop breathing, and then don’t wake up.
Getting Help for a Xanax Addiction
Whether you’ve been using the medication for anxiety or have developed an addiction otherwise, we can help. Serenity House Detox & Recovery is here to help you through the first steps of taking back control of your life. Not only can Xanax cause an overdose, but the symptoms of withdrawal from a dependency can be dangerous as well. You should never try Xanax detox on your own due to a risk of seizures, so allow us to assist you.
Serenity House Detox & Recovery provides a full medical detox to anyone who has developed a dependency. We’ll treat you with the care and attention that you need so you can detox safely. Once detox is over, we’ll help you with an aftercare plan to continue your journey of recovery. Call us at 866-294-5306.